Saturday, December 5, 2009

Low blood pressure and PD

Posted: Fri Dec 04, 2009 4:19 am Post subject: Low blood pressure


Dear Doctor,

I have different low blood pressure at time either sit and stand.

I feel slightly dizziness and nearly losing my balance.

My Blood test:

*RBC* 4.3 X10 12/L (below normal level Male 4.5-

Haemoglobin 13.7 g/dL,PCV 40 %
MCVC 32 pg,MCH 91 fl,MCHC 35 g/dL,

*Platelets* 141 X10 9/L, (below normal 150-400 ),

WBC 6.2 X10/9L,Neutrophils 70 %,
Lymphocytes 28 %, Monocytes 1,below normal 2-10
Eosinophils 1 ,Baspphils 0

My medication:

Sinemet regular 1, Sinemet CR 3, Requip 6 mg,Jumex 10mg Plavix 75mg, Zantac 300 mg daily

Xatral XL 10mg, Stilnox 5 mg, Xanax 0.25 mg,Seroquel 12.5 mg
Lexapro 5mg *nightly*

I had T.I.A 2008, gastrointestinal disorder and insomina, bladder dysfunction.

Kindly advise

Back to top

Kathrynne Holden, MS

Joined: 22 Jan 2007
Posts: 94
Posted: Fri Dec 04, 2009 9:03 am Post subject:


Dear Friend,
I am not a doctor, rather a nutritionist, and I recommend you address your question to “Ask the Doctor” on the Discussion Corner. However, I can make some comments:

Certainly your lab tests are somewhat low with regard to iron, and anemia can cause dizziness, and lightheadedness.

However, Requip can also cause dizziness as a side effect; Jumex (selegiline) can cause both dizziness and hypotension (low blood pressure, especially when changing position, such as rising, or lying down).

Further, PD itself can, in some people, cause hypotension.

If the dizziness is due to hypotension, one possible course of action is to add salt to the diet and drink plenty of water. This increases blood volume and helps to correct the blood pressure. However, this must only be done under the care of your doctor, because the dizziness might be due to some other cause. And the addition of salt is potentially harmful in some cases, such as for persons with congestive heart failure.

I believe the doctors on “Ask the Doctor” can provide much better help than I, and I would also discuss this with your own neurologist and/or primary care physician. You might need an adjustment in your medication regime.
Best regards,
Kathrynne Holden, MS

No comments: